Vermont, 2016Damaging Winds in Vermont, July 22, 2016
July 22, 2016 · NWS BTV · 8 events in 5 counties and zones
A disturbance moved across the Canadian border during the overnight of July 22-23rd and developed some strong to severe thunderstorms with a few producing locally damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A disturbance moved across the Canadian border during the overnight of July 22-23rd and developed some strong to severe thunderstorms with a few producing locally damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 22, 5:35 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 22, 5:35 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
635 PM EDT Fri Jul 22 2016
.SYNOPSIS...
Scattered showers and thunderstorms are expected this evening...
largely across Northern New York but especially Northern Vermont.
More scattered showers and thunderstorms move across the North
Country on Saturday and yet another possibility of showers and
thunderstorms late Monday. Meanwhile Sunday still looks dry and
seasonable.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 628 PM EDT Friday...Finally a few showers/storms have fired
up but very weak. The main activity is across Maine and ahead of
shortwave just NW of Ottawa where both locations have numerous
thunderstorms. There is some convective activity in an
extrapolated line between both features just north of
international border ad believe this will fire up within the next
few hours but given the trend in expectations has been lowered
feel isold svr threat only...thus have taken out enhanced wording.
Combination of BTV4 and HRRR has highly been used through 06z sat.
Previous discussion...A HOT afternoon with temperatures at
mid-afternoon in the mid 80s/ low 90s across the region with
dewpoints in the 60s. As of 3 pm...BTV has reached 94 degrees.
Last occurrence was just 9/7 of last year(2015).
Despite SFC based CAPES in the 1500-2500+ J/KG range enough drying
at mid-levels and lack of a lifting mechanism has kept things in
check. A strong vort across Quebec has fired up some storms
headed for far northern Maine thus SVR WATCH has been posted there.
As advertised the last day/two our triggers were mainly expected
this evening and that still holds.
Plenty of Low level instabilty...shortwave trough approaching as
well as nose of 300mb and 500mb jets moving into area by 00z Sat
enhancing any lift. Also..Northern VT/NY will be on the tail of the
Quebec system moving across Maine. Models are in general agreement
of tstm activity between 21z Fri-00z Sat largely across the northern
areas with eventual shift into nrn VT only.
Dry air aloft....decent 30-40kts 0-6km shear still could account for
isold/sct damaging winds and large hail.
Later tonight...Any shower/thunderstorm activity wanes after
midnight but still can't rule out a few showers across NC-NE
Vermont. There will be enough breaks across area that some patchy
fog around especially where it rains this evening. lows mainly in
the 60s.
Saturday: A potent shortwave expecyed to move across our area in the
afternoon. The dynamics are expected to kick off thunderstorms
(actually, there will likely be a cluster of thunderstorms as well
with that shortwave that will move southeast out of Quebec and into
our region). Each model has a differing evolution of the convection,
and is again a symptom of just how sensitive the models are to this
type of weather pattern that is driven by mixed layers, elevated and
low level instability and boundary layer details.
Taking a blend of the models suggests that we'll have CAPE values
perhaps up to 1000 J/kg which is decent enough to drive convection.
NAM has 30-40kts of shear, GFS is less than 30kt. Suppose we can't
totally rule out a stronger storm with gusty winds here or there.
Looks like the highest chances for storms will be from mid-day
through the evening and more so from the 'Dacks and points eastward.
SPC has this same region marked with "Marginal Risk" and at this
point, that seems like a good assessment.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 310 PM EDT Friday...Scattered showers/storms (a few
possibly strong early) then wane and exit east fairly quickly
Saturday evening as upper trough swings through the region and is
replaced by building high pressure. Will carry 30/40 pops through
about 900 pm or so to account for timing uncertainties, then trend
conditions largely dry from midnight onward. Low temperatures near
seasonal mid-summer norms in the 50s to around 60 for most
locales.
Ideal weather then expected by this coming Sunday with surface high
pressure bridged by dry and zonal westerly flow aloft. Mean 925-850
mb thermal profiles support highs in the 77 to 83 degree range under
light west to northwesterly winds and ample sun. This definitely
will be the better day of the two weekend days.
By Sunday night our next shortwave trough in the pipeline begins to
approach from the Great Lakes with mid to high level cloudiness
advecting into the region later at night as flow backs to
southwesterly and warm thermal advective processes begin aloft.
There could be a stray shower or isolated storm in developing mid-
level instability as lapse rates aloft steepen and heights begin to
fall, but drier air in lower levels should preclude anything
widespread. Will carry a nominal 20/30 pop across our western
counties to account for any activity that may occur. Low
temperatures a blend of available guidance supporting values
generally in the 55 to 65 degree range.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 310 PM EDT Friday...The shortwave trough then swings
quickly through the area Monday into Monday evening with a good
threat of showers and storms. Some parameters support a few
stronger storms but early indications suggest plenty of mid/high
level moisture around that could limit boundary layer
destabilization ahead of the associated surface trough. Time will
tell how this all pans out. For now have maintained continuity
offering solid pops in the 40-60 percent range. Temperatures
should average slightly above seasonal levels with highs in the
80s and lows Monday night in the 60s.
Behind this system our typical mid-summer pattern continues with the
region largely on the south edge of the westerlies and deeper heat
and humidity off to our south and west. Temperatures should average
slightly above seasonal levels with daily highs generally in the 80s
and overnight lows in the 55 to 65 degree range. Additional
shortwave energy riding through the mean flow may affect the area by
next Thursday or so, but timing and strength differences in this
morning's global models support capping pops below 40 percent at
this point.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
Through 00z Sunday...mainly VFR with a round of showers/thunderstorms
this evening...largely across northern 1/3 of area...in response
to upper level short wave. This will producing mvfr vis in
scattered rain showers perhaps some very brief IFR in
thunderstorms.
Showers and storms will wind down by midnight. Some patchy fog or
mist possible where it rains, but for now just put in at MPV where
climatology favors it.
Aft 15z Sat...VFR, with scattered brief MVFR/IFR in showers and
thunderstorms. Some thunderstorms may contain strong winds and
hail.
Outlook 00z Sunday through Tuesday...
Sat Ngt...VFR but some localized MVFR/IFR due to patchy fog.
Sun...Mainly VFR under weak high pressure.
Mon/Monday night...VFR with scattered brief MVFR/IFR in showers
and thunderstorms with frontal passage.
Tuesday...VFR/high pressure.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...SLW
NEAR TERM...SLW
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...SLW
Hazardous weather outlook, Jul 22, 11:01 AM EST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1201 PM EDT FRI JUL 22 2016
NYZ026>031-034-035-087-VTZ001>012-016>019-230900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1201 PM EDT FRI JUL 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
VERY WARM AND INCREASINGLY HUMID CONDITIONS WILL OCCUR THIS
AFTERNOON WITH MOST AREAS SEEING TEMPERATURES TOP OUT IN THE 85 TO
92 DEGREE RANGE. BY LATE AFTERNOON AND EVENING THERE WILL BE AN
INCREASING THREAT OF SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS PORTIONS OF THE AREA. AT THIS TIME IT APPEARS THE GREATEST
RISK OF STRONGER STORMS WILL OCCUR ACROSS THE NORTHERN COUNTIES
OF NEW YORK AND VERMONT IN THE 400 PM TO 1000 PM TIME FRAME. A
SOMEWHAT LESSER THREAT EXISTS ACROSS SOUTHERN VERMONT. THE THREAT
REMAINS CONDITIONAL HOWEVER...MEANING THAT WHILE STORM FORMATION
IS NOT CERTAIN IF STORMS DO DEVELOP THEY MAY QUICKLY TREND STRONG
TO SEVERE. THOSE WITH OUTDOOR RECREATIONAL PLANS LATER THIS
AFTERNOON AND EVENING SHOULD KEEP ABREAST OF THE LATEST WEATHER
INFORMATION AND PLAN TO SEEK SHELTER SHOULD THREATENING WEATHER
APPROACH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY. A COUPLE
STORMS MAY BE STRONG.
THERE IS A THREAT OF THUNDERSTORMS AGAIN MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
JMG
In the hours before
Special weather statement, Jul 22, 5:46 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT FRI JUL 22 2016
VTZ004-006>008-010-222345-
CALEDONIA-WASHINGTON-LAMOILLE-ESSEX-ORANGE-
646 PM EDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORANGE...
SOUTH CENTRAL LAMOILLE...NORTHEASTERN WASHINGTON...SOUTHERN ESSEX AND
SOUTHERN CALEDONIA COUNTIES...
AT 645 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WORCESTER TO GROTON. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUST IN THE 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LITTLETON...STOWE...DANVILLE...BARNET...CALAIS...GROTON...
WORCESTER...WOODBURY...PEACHAM...MARSHFIELD...CABOT...RICKER STATE
PARK...LOWER WATERFORD...RYEGATE...WELLS RIVER...GREENBANK HOLLOW...
NORTH MONTPELIER...STILLWATER STATE PARK...EAST PEACHAM AND LOWER
CABOT.
LAT...LON 4438 7181 4435 7181 4434 7185 4435 7191
4434 7193 4434 7198 4432 7203 4430 7203
4427 7207 4427 7206 4423 7205 4419 7207
4413 7203 4411 7206 4411 7211 4447 7276
4441 7184 4439 7180
TIME...MOT...LOC 2245Z 274DEG 30KT 4441 7262 4422 7223
EVENSONSpecial weather statement, Jul 22, 6:08 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
708 PM EDT FRI JUL 22 2016
NYZ029-030-230000-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
708 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND
SOUTHWESTERN FRANKLIN COUNTIES...
AT 705 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARRY FALLS
RESERVOIR IN SAINT LAWRENCE COUNTY IN NEW YORK...MOVING EAST AND
SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. SEEK SAFE SHELTER IF
OUTDOORS AND STORMS APPROACH.
LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CARRY FALLS RESERVOIR...
STARK...ST. REGIS MOUNTAIN...LAKE CLEAR...UPPER ST. REGIS...GALE...
CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK...SARANAC INN...
COREYS...UPPER SAINT REGIS AND SHURTLEFF.
LAT...LON 4426 7488 4447 7484 4439 7417 4412 7438
TIME...MOT...LOC 2305Z 285DEG 12KT 4437 7478
EVENSON
Special weather statement, Jul 22, 6:20 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
720 PM EDT FRI JUL 22 2016
NYZ028-031-VTZ001-002-016-230015-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-GRAND ISLE-WESTERN
FRANKLIN-
720 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...NORTHERN
GRAND ISLE AND WESTERN FRANKLIN COUNTIES...
AT 718 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOOERS NEW
YORK IN NORTHERN CLINTON COUNTY NEW YORK...MOVING EAST AND SOUTHEAST
AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
CHAZY...MOOERS...ROUSES POINT...SHELDON...CHAMPLAIN...NORTH HERO...
ISLE LA MOTTE...ALBURGH...ALBURGH DUNES STATE PARK...HIGHGATE
FALLS...SOUTH ALBURGH...GEORGIA CENTER...STONY POINT...ALLENS BAY IN
GRAND ISLE COUNTY...REYNOLDS POINT...GOOSE BAY...HOG ISLAND...EAST
ALBURGH...SAVAGE POINT IN CLINTON COUNTY AND MONTY POINT.
IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4496 7291 4468 7303 4487 7366 4501 7360
4501 7334
TIME...MOT...LOC 2318Z 286DEG 29KT 4494 7352
EVENSONSpecial weather statement, Jul 22, 7:20 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
820 PM EDT FRI JUL 22 2016
NYZ026-027-029>031-087-230115-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-WESTERN CLINTON-
820 PM EDT FRI JUL 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLINTON...
NORTHEASTERN ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES...
AT 815 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. REGIS NEW YORK TO 26 MILES
NORTHWEST OF OGDENSBURG IN CANADA. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...BANGOR...MADRID...FORT COVINGTON...NORWOOD...COLTON...
BOMBAY...HOGANSBURG...CHATEAUGAY...BRUSHTON...BURKE...MORLEY...
LAWRENCEVILLE...CHIPMAN...LAKE OZONIA...CHURUBUSCO...
MASSENA INTERNATIONAL AIRPORT - RICHARDS FIELD...HELENA...
BRASHER FALLS...DICKINSON AND LISBON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4499 7474 4499 7383 4444 7469 4473 7543
4485 7528 4490 7512 4489 7512 4493 7508
4493 7501 4496 7497 4496 7492 4497 7496
4499 7489 4497 7493 4497 7488 4500 7489
4501 7483
TIME...MOT...LOC 0015Z 296DEG 59KT 4504 7468 4496 7587
EVENSONSpecial weather statement, Jul 22, 7:24 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
824 PM EDT FRI JUL 22 2016
VTZ002-005-006-016-017-230130-
EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-EASTERN
CHITTENDEN-WESTERN FRANKLIN-
824 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMOILLE AND
SOUTHERN FRANKLIN COUNTIES...
AT 823 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRFIELD
VERMONT...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
FAIRFAX...FAIRFIELD...JOHNSON...EDEN...BAKERSFIELD...FLETCHER...
WATERVILLE...HYDE PARK...CAMBRIDGE...GEORGIA CENTER...BELVIDERE
CENTER...JEFFERSONVILLE...SOUTH CAMBRIDGE...BINGHAMVILLE...GEORGIA
PLAINS...EAST FAIRFIELD...EAST JOHNSON...EAST GEORGIA...NORTH FAIRFAX
AND WEST FLETCHER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4472 7320 4488 7305 4475 7250 4453 7266
TIME...MOT...LOC 0023Z 292DEG 19KT 4477 7300
EVENSON
Special weather statement, Jul 22, 7:27 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
827 PM EDT FRI JUL 22 2016
NYZ028-030-031-034-035-230130-
WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-WESTERN
CLINTON-
827 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...EAST
CENTRAL FRANKLIN AND NORTH CENTRAL ESSEX COUNTIES...
AT 826 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRYANTS
MILL IN FRANKLIN COUNTY NEW YORK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
BRYANTS MILL...CLAYBURG...PEASLEEVILLE...AU SABLE FORKS...SCHUYLER
FALLS...SARANAC...RUSSIA...BLACK BROOK...CLINTONVILLE...RIVERVIEW...
HARKNESS...UNION FALLS...MOFFITTSVILLE...MOFFITSVILLE...WOLF POND...
ALDER BROOK...LOON LAKE...HAWKEYE...AUSABLE FORKS AND REDFORD.
LAT...LON 4453 7418 4470 7413 4466 7351 4439 7357
TIME...MOT...LOC 0026Z 281DEG 19KT 4461 7406
EVENSON
Thunderstorm Wind, Lamoille
- When
- July 22, 7:41 PM EST
- Where
- Lamoille County, 0.69 mi S of Cambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.640, -72.880
Trees and utility lines downed by thunderstorm winds.
Thunderstorm Wind, Caledonia
- When
- July 22, 8:20 PM EST
- Where
- Caledonia County, Hardwick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 44.500, -72.370
Trees downed by thunderstorm winds on Route 14.
Thunderstorm Wind, Lamoille
- When
- July 22, 9:11 PM EST
- Where
- Lamoille County, 1.7 mi NE of East Johnson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 44.650, -72.630
Several trees downed along Route 100C.
Thunderstorm Wind, Grand Isle
- When
- July 22, 9:38 PM EST
- Where
- Grand Isle County, North Hero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.820, -73.280
Trees and utility lines down.
Thunderstorm Wind, Caledonia
- When
- July 22, 9:45 PM EST
- Where
- Caledonia County, 1.2 mi NW of Lyndonville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 44.580, -72.040
Trees and power lines down on Sutton/Wheelock and Matthewson Hill roads.
Thunderstorm Wind, Essex
- When
- July 22, 10:20 PM EST
- Where
- Essex County, 1.12 mi NE of Miles Pond
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 44.461, -71.783
Up to two dozen Maple trees uprooted and snapped.
Thunderstorm Wind, Washington
- When
- July 22, 10:21 PM EST
- Where
- Washington County, 0.85 mi NW of Middlesex
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 44.310, -72.690
Trees down along Route 2 and town.
Thunderstorm Wind, Grand Isle
- When
- July 22, 10:39 PM EST
- Where
- Grand Isle County, South Hero
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Unknown
- Coordinates
- 44.650, -73.320
Trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 22 to 29, 201628 deaths · 2 events
- Lightning Strike in Utah, July 22, 20161 death · 1 injured · 1 event
- Excessive Heat in Arizona, July 22, 20161 death · 1 event
- Excessive Heat in Arizona, July 22, 20161 death · 1 event
- Rip Current in North Carolina, July 22, 20161 death · 1 event
- Flood and Damaging Winds in Massachusetts, July 22, 2016$735,000 · 70 kt wind · 27 events
- Damaging Winds in Connecticut, July 22, 2016$263,000 · 54 kt wind · 9 events
- Wildfire in Utah, July 22 to 23, 2016$250,000 · 1 event
- Tornado and Flash Flood in Mississippi, July 22 to 24, 2016$110,000 · EF0 · 10 events
- Flooding and Damaging Winds in Rhode Island, July 22 to 23, 2016$55,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Tennessee, July 22, 2016$50,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 22 to 23, 201652 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643647, 643646, 643648, 643649, 643654, 643655, 643653, 643650.